Announcement

Collapse
No announcement yet.

Elmiron and GI side effects warning this is a gross one

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • cmclien
    replied
    Have you tried the DH aloe vera? I think once the elmiron kicks in I will probably stop the cystoprotek as I also don't think it has helped and I have been on it a long time, (might be good for my joints though but keep taking the aloe as it is an anti-inflammatory. It "might" help with the VV, hard to say and unfortunately you don't know until you try. I think they have a first buyers offer thats 4 for the price of 3 or something like that.

    Its been a week now, stomach symptoms have calmed down now that I'm taking the elmiron with omeprazole and the emptying the capsule is a good idea too, I'll have to try that.

    I know its only been a week but I've had 3 good days in a row! yay! All in my head? coincidence? I don't know but here is my theory which has absolutely no medical basis just seems to make sense to me. The milder the condition the faster it will work, the more severe the longer. So in a severely compromised and irritated bladder lining the longer it takes to coat and soothe and the more there is to be repaired internally by the body. Thus the opposite would be true of a less compromised bladder lining and would explain why some people respond after weeks and others not until 3 mo, 6 mo etc.

    My doctor told me to keep a symptom log so that I can tell if its doing anything. I have to admit when I feel better then I tend to push the diet. There are so many things I miss eating, especially yogurt, so I had one yesterday. Its sad when you feel guilty for eating yogurt! I would never add soda back in, I am much more strict with beverages because they effect me strongly.

    Leave a comment:


  • 425runner
    replied
    Thank you all for the helpfull tips! I'm going to get my prescription filled and start on Elmiron today. So sick of being in pain all the time, plus now I developed what they call "vulvodynia" maybe it's because I sit all day and the pants rub against my vagina....dunno but my uro said this commonly occurs with IC because it's an inflammation.

    The stupid Cystoprotek is not doing anything! Well, maybe something but it's not enough hence I'm resorting to traditional drug therapy. Hope the Elmiron kicks in quick.

    Leave a comment:


  • flowerangela
    replied
    i decided to take it out of the capsule and mix w/ water and it helped immensely. now i just have gas and occasional constipation. better than having to deal with the diarrhea.

    Leave a comment:


  • cmclien
    replied
    I've been on it about 5 days, woo hoo! And for me who is normally constipated I have NO diarhea yet so thats a good thing. I might actually be able to cut down on my magnesium pretty soon, we'll see.

    Unless the side effects are unmanageable the potential benefit of my bladder healing outweighs any side effects which are mostly GI. I am taking omeprazole twice a day to offset the stomach upset and/or take it with a little food like a cheesestick.

    purple- funny you should mention the palpitations I have been feeling those too but I haven't read anything about that as a side effect. Could just be coincidence but I posted on this today. At least feeling kinda shakey. I'll see if they go away.

    Also, definitely worth trying to offset with calcium, have any of you tried that to see if the diarhea goes away?

    I'm going to do everything I possibly can to stay on this medicine until I know if it will help me.

    Leave a comment:


  • purpleviolet
    replied
    side effect

    I already had IBS so yes it has increased the loose stool effect somewhat but for me not so it is unmanageable. If you tend toward constipation I would say it is a good side effect. I also have this sort of bubble sensation at the top of my stomach sometimes but not sure if that is elmiron. I'm losing my prescription coverage so I'll have to shell out the bucks. After 4 months I don't feel better bladder wise, but atleast my hair which is already thin is not falling out any more than it already does (so far). Everyone responds differently so you may be in the 30 to 60 percent of people it helps. Don't know until you try, unfortunately.

    Leave a comment:


  • 425runner
    replied
    So ladies, are you saying one of the side effects is diarrhea? Does it happen daily? I got a prescription for Elmiron but want to know what to expect first before I shell out $$ for something that's doing more harm then good.

    Leave a comment:


  • flowerangela
    replied
    same thing happening to me on elmiron as needsrelief

    been on it a month.. and having the same digestive issues.

    Leave a comment:


  • mary124
    replied
    I too have diarrhea all the time- usually in the morning right before going to work. I have tried taking it out of the capsule but that doesn't help too much.
    I have told my doctors but with all the other medications for other health problems that I have they want me to stay on it. I have with the doctors approval lowered my dosage from 6 to 3 a day and that somewhat helps.


    To CMCLien: I think I am going to increase my calcium intake, how much do you take? let me know. thanks.

    Leave a comment:


  • needsrelief
    replied
    Toonna

    the only otc Im taking is a multivitamin and my doctor knows. I did restart bladder ease only yesterday. but i doubt thats giving me problems cause I started having GI problems within 1.5 weeks of taking elmiron and just tried to bare with them. I tried emptying the capsule and drink it in water. It made my stomach hurt. I think that my gastritis is also making it hard to take elmiron. I have an appointment with my gastro this week. maybe he can increase my dosage of omeprazole. but it definately doesnt help having gastritis-thanks anyway I stick with it as long as I can.

    Leave a comment:


  • cmclien
    replied
    Just a thought but you could increase your calcium intake to offset the diarrhea effects. I have the opposite problems often so have increased my magnesium intake substantially.
    Also I've read too about emptying the capsule contents into a glass of water will help.

    Leave a comment:


  • ICNDonna
    replied
    One think you might try is to empty the elmiron capsule into water, discarding the empty capsule. I have heard many times that it's the capsule itself that is the problem. I think it would be a good idea to ask your doctor --- and be sure your doctor knows about the over-the-counter things you are taking.

    Donna

    Leave a comment:


  • Elmiron and GI side effects warning this is a gross one

    Ok, so only been on elmiron for about a month now and dealing with diarrhea and occasional stomach upset. Last night I woke up to find fresh feces in my underwear. (im sorry i know..its gross)It must have leaked out while i was sleep. I was wondering what that smell was lol. but I dont know if this is going to happen to me when I go out to public school and ect. and I only been on elmiron for a month. I dont want to give it up so quick but if this is going to keep happening to me then I must. it makes me scared to go out and stuff. I was wondering if these gi side effects go away? or is there anything to prevent the diarrhea? thanks
Working...
X